Perfect Elimination and Chordal Bipartite Graphs

Martin Charles Golumbic, Clinton F. Goss

Research output: Contribution to journalArticlepeer-review


We define two types of bipartite graphs, chordal bipartite graphs and perfect elimination bipartite graphs, and prove theorems analogous to those of Dirac and Rose for chordal graphs (rigid circuit graphs, triangulated graphs). Our results are applicable to Gaussian elimination on sparse matrices where a sequence of pivots preserving zeros is sought. Our work removes the constraint imposed by Haskins and Rose that pivots must be along the main diagonal.

Original languageEnglish
Pages (from-to)155-163
Number of pages9
JournalJournal of Graph Theory
Issue number2
StatePublished - 1978
Externally publishedYes

ASJC Scopus subject areas

  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Perfect Elimination and Chordal Bipartite Graphs'. Together they form a unique fingerprint.

Cite this